Translator Disclaimer
May 2018 Munchausen Numbers Redux
Devin Akman
Missouri J. Math. Sci. 30(1): 1-4 (May 2018). DOI: 10.35834/mjms/1534384947

Abstract

A Munchausen number is a mathematical curiosity: raise each digit to the power of itself, add them all up, and recover the original number. In the seminal paper on this topic, D. Van Berkel derived a bound on such numbers for any given radix, which means that they can be completely enumerated in principle. We present a simpler argument which yields a bound one half the size and show that a radically different approach would be required for further reductions.

Citation

Download Citation

Devin Akman. "Munchausen Numbers Redux." Missouri J. Math. Sci. 30 (1) 1 - 4, May 2018. https://doi.org/10.35834/mjms/1534384947

Information

Published: May 2018
First available in Project Euclid: 16 August 2018

zbMATH: 06949044
MathSciNet: MR3844385
Digital Object Identifier: 10.35834/mjms/1534384947

Subjects:
Primary: 11A63

Rights: Copyright © 2018 Central Missouri State University, Department of Mathematics and Computer Science

JOURNAL ARTICLE
4 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.30 • No. 1 • May 2018
Back to Top